U.S. doctors online nowAsk doctors free
Canada
A 39-year-old female asked:

can serotonin syndrome cause brain damage/dementia/heart damage? took high dose adhd meds and effexor (venlafaxine).

1 doctor answer3 doctors weighed in
Dr. Jose luis Hernandez
Internal Medicine 12 years experience
Unlikely: Serotonin Syndrome may cause fevers and seizures but unlikely dementia or heart failure. Speak with your doctor if you are concern of the dosage and quantity of your medications More info on serotonin syndrome: http://www.mayoclinic.org/diseases-conditions/serotonin-syndrome/basics/definition/con-20028946

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Feb 15, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.